Jump to content

Could Xanax Make Me Feel Worse ?!


Recommended Posts

Hey everyone,

My psychiatrist put me on .25 mg Xanax immediate release for anxiety and panic attacks, I actually asked her for this medicine myself after i read a lot of positive views about it online. anyway, i feel so awful whenever i take Xanax pill ! it may be reducing the anxiety but i feel so drugged tired sleepy awful headaches and drowsy that all i can do is lay on bed and feel awful. i hoped these were only side effects bcoz my body is adjusting to the new medicine but i dont know.. i mean it's been a week ! i know antidepressants take up to four weeks til they kick in but that's not supposed to be the case with anxiety medications ...

so my question is, are these symptoms normal ? should i try and be patient and give it time ? will they last for as long as i take this medicine ? i mean after all this IS an anti anxiety medication so maybe it's meant to make you sleepy drowsy and tired ? i'm confused

i know i should consult my doctor and i will, but i would rather hear what people who have actually tried Xanax think first.

Thanks a lot

Link to comment
Share on other sites

Hi Tamer

What you are experiencing is fairly common. I am not a professional, but I have been on 1mg slow release Xanax and was told to take it at night, as it will knock me out. Xanax is a tranquilizer. In the beginning it completely knocked me out so much so that I could not remember things or what I was saying, it also made me fairly forgetful, but it got easier. If you are on immediate release that would more than likely mean that you should take it when you feel a panic attack coming on. It will stop it in its tracks. Did your doc tell you to take it daily? If so, try taking it at night before bed, so that the tranquilizing affect can work while you sleep and you will get a good nights sleep. It allows your body to unwind while you sleep and you can often wake up refreshed without the drowsy, tired feeling.

Trace

Link to comment
Share on other sites

Thank you a lot Trace for the reply :smilingteeth:

Yes my doctor asked me to take it daily for now since i'm switching from Effoxer to Zoloft and Xanax is " supposed" :glare: :glare: to help me cope with the anxiety until Zoloft kicks in. " the reason i didn't mention this in the previous post it's bcoz i'm pretty sure the whole painful side effects i'm going through are caused by Xanax, not Effexor withdrawal nor Zoloft side effects."

i could take it at night time but it will be pointless, i'm already on " stilnox" for insomnia so i don't have troubles sleeping. but i have problems with anxiety and social anxiety to be more specific, so i kinda hoped Xanax would be a medicine that will reduce my anxiety but doesn't make me sleepy because i go to school and i don't wanna be exhausted and sleepy at school. i know i'm all frustrating but i really appreciate the help and any suggestions. :console:

Link to comment
Share on other sites

Hi Tamer,

Sorry your Xanax is having these unwelcome effects, if it is the Xanax. I am on Clonazepam. And I have found it helpful to cut the tablets in half because I am very sensitive to their effect. But I do this on medical advice. Since I am not a doctor I would never advise you to do that, but I would suggest you ask your doc about it. Sorry I couldn't be more helpful. Take care!

Link to comment
Share on other sites

Dear Tamer,

It is a fact that you could be sensitive to this benzodiazepine as you could be to another medication. Xanax is usually given for a short period only until you get into a regular sleep pattern or get over some difficult situation.

Do go and have a word with your Doctor as it sounds like this is not a suitable medication for you.

Best Wishes

Jim Bow

Link to comment
Share on other sites

Thank you guys a lot for the replies :smilingteeth:

Actually i took it again today and surprisingly it wasn't so bad at all ! weird huh ? it did calm me down a lot and i felt a little bit drugged up but yeah, still a lot better than the first few times i took it, so i'm guessing these were only side effects that will continue to lessen by time. i'm feeling better that now i wont have to go through the whole " finding the right medication and the right dosage" with my doctor again. :confusedread:

Thanks again.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...